Alert archive / Hawaii / Small Craft Advisories in 2011

Small Craft Advisory 13, NWS Honolulu, HI

February 15, 2011

NWS Honolulu, HI issued this small craft advisory at Feb 15, 2011, 10:13 AM HST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2011, 10:13 AM HST (20:13 UTC)
Expired
Feb 17, 2011, 3:46 PM HST
In force
54 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

350 
WHHW70 PHFO 152013
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1013 AM HST TUE FEB 15 2011

...STRONG EAST TO SOUTHEAST WINDS OVER SELECT WINDWARD WATERS...

.THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE FAR NORTH...AND LOW
PRESSURE FAR NORTHWEST...OF THE ISLANDS IS BRINGING STRONG EAST
TO SOUTHEAST WINDS TO WINDWARD WATERS OF MOST ISLANDS.

PHZ114-116-117-121>124-160815-
/O.NEW.PHFO.SC.Y.0013.110215T2013Z-110217T0400Z/
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
1013 AM HST TUE FEB 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS AND SEAS...THROUGH WEDNESDAY...EAST TO SOUTHEAST WINDS UP
  TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
7 follow-up statements
860 
WHHW70 PHFO 160139
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 PM HST TUE FEB 15 2011

...STRONG EAST TO SOUTHEAST WINDS OVER SELECT WINDWARD WATERS...

.THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE FAR NORTH...AND LOW
PRESSURE FAR NORTHWEST...OF THE ISLANDS IS BRINGING STRONG EAST
TO SOUTHEAST WINDS TO WINDWARD WATERS OF MOST ISLANDS.

PHZ114-116-117-121>124-161345-
/O.CON.PHFO.SC.Y.0013.000000T0000Z-110217T0400Z/
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
339 PM HST TUE FEB 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...THROUGH WEDNESDAY...EAST TO SOUTHEAST WINDS 
  UP TO 25 KNOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
194 
WHHW70 PHFO 160725
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
925 PM HST TUE FEB 15 2011

...STRONG SOUTHEAST WINDS OVER WINDWARD WATERS...

.THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE FAR NORTH...AND LOW
PRESSURE FAR NORTHWEST...OF THE STATE IS BRINGING STRONG SOUTHEAST
WINDS TO MOST WINDWARD WATERS.

PHZ114-116-117-121>124-161930-
/O.CON.PHFO.SC.Y.0013.000000T0000Z-110217T0400Z/
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
925 PM HST TUE FEB 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...THROUGH EARLY WEDNESDAY EVENING...SOUTHEAST 
  WINDS 20 TO 30 KNOTS...WITH GUSTS UP TO 40 KNOTS. ROUGH SEAS 6 
  TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
925 
WHHW70 PHFO 161333
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 AM HST WED FEB 16 2011

...STRONG SOUTHEAST WINDS OVER WINDWARD WATERS...

.THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE FAR NORTH...AND LOW
PRESSURE FAR NORTHWEST...OF THE STATE IS BRINGING STRONG
SOUTHEAST WINDS TO MOST WINDWARD WATERS.

PHZ114-116-117-121>124-170145-
/O.CON.PHFO.SC.Y.0013.000000T0000Z-110217T0400Z/
OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
333 AM HST WED FEB 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTHEAST WINDS 20
  TO 30 KNOTS...WITH GUSTS UP TO 40 KNOTS. ROUGH SEAS 7 TO 14
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
260 
WHHW70 PHFO 170135
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 PM HST WED FEB 16 2011

PHZ114-116-170245-
/O.CAN.PHFO.SC.Y.0013.000000T0000Z-110217T0400Z/
OAHU WINDWARD WATERS-KAIWI CHANNEL-
335 PM HST WED FEB 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DROPPED BELOW ADVISORY LEVELS IN THE OAHU
WINDWARD WATERS AND THE KAIWI CHANNEL...THUS THE ADVISORY HAS BEEN
CANCELLED.

$$

PHZ117-121>124-171345-
/O.EXT.PHFO.SC.Y.0013.000000T0000Z-110217T1600Z/
MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
335 PM HST WED FEB 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST
THURSDAY. 

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...AND ROUGH SEAS 6 TO
  11 FEET ARE EXPECTED THROUGH 6 AM. WINDS AND SEAS ARE EXPECTED
  TO SUBSIDE BELOW ADVISORY LEVELS THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
528 
WHHW70 PHFO 171328
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 AM HST THU FEB 17 2011

PHZ117-121-123-124-171430-
/O.CAN.PHFO.SC.Y.0013.000000T0000Z-110217T1600Z/
MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
328 AM HST THU FEB 17 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DECREASED BELOW SMALL CRAFT ADVISORY LEVELS.

$$

PHZ122-180130-
/O.EXT.PHFO.SC.Y.0013.000000T0000Z-110218T0400Z/
BIG ISLAND WINDWARD WATERS-
328 AM HST THU FEB 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...SOUTHEAST WINDS TO 25 KNOTS...AND ROUGH SEAS TO
  12 FEET ARE EXPECTED THROUGH 6 PM. WINDS AND SEAS ARE EXPECTED
  TO SUBSIDE BELOW ADVISORY LEVELS BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
BRENCHLEY
367 
WHHW70 PHFO 171941
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
941 AM HST THU FEB 17 2011

PHZ122-180400-
/O.CON.PHFO.SC.Y.0013.000000T0000Z-110218T0400Z/
BIG ISLAND WINDWARD WATERS-
941 AM HST THU FEB 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...SOUTHEAST WINDS TO 25 KNOTS...AND ROUGH SEAS 
  TO 12 FEET ARE EXPECTED THROUGH 6 PM. WINDS AND SEAS ARE 
  EXPECTED TO SUBSIDE BELOW ADVISORY LEVELS BY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
794 
WHHW70 PHFO 180146
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 PM HST THU FEB 17 2011


PHZ122-180300-
/O.CAN.PHFO.SC.Y.0013.000000T0000Z-110218T0400Z/
BIG ISLAND WINDWARD WATERS-
346 PM HST THU FEB 17 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

COMBINED SEAS HAVE FALLEN BELOW SMALL CRAFT CRITERIA AND IS
EXPECTED TO STAY BELOW IN THE SHORT TERM.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 10:00 AM HST, 13 minutes earlier.

Area forecast discussion, Feb 15, 10:00 AM HST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST TUE FEB 15 2011

.SYNOPSIS...
A FRONT TO THE WEST OF THE ISLANDS WILL CONTINUE TO DISRUPT TRADE
WIND FLOW THROUGH THE WEEK. SOUTHERLY WINDS WILL CONTINUE TO BRING
HAZY CONDITIONS TO MANY AREAS WITH SHOWERS MOSTLY FOUND OVER
THE INTERIOR OF THE ISLANDS DURING THE AFTERNOON AND EVENINGS. HIGH
CLOUDS AHEAD OF THE FRONT WILL LIMIT SUNSHINE AT TIMES. THE FRONT
WILL APPROACH KAUAI ON THURSDAY...BRINGING AN INCREASE IN SHOWER
ACTIVITY TO KAUAI AND POSSIBLY OAHU LATER THIS WEEK AND ON INTO THE
WEEKEND.

&&

.DISCUSSION...
AN AREA OF LOW PRESSURE SEEN SPINNING ABOUT 1200 MILES TO THE WEST
NORTHWEST OF KAUAI IS THE PRIMARY WEATHER FEATURE AFFECTING THE
ALOHA STATE. THE PROXIMITY OF THE LOW PLACES THE ISLANDS IN LIGHT
SOUTHEASTERLY FLOW. THE WINDS ARE LIGHT ENOUGH FOR LOCAL LAND AND
SEA BREEZE CIRCULATIONS OCCURING OVER A GOOD PORTION OF THE STATE.
THE LIGHT SOUTHEAST FLOW IS DRAWING UP VOLCANIC HAZE WHICH IS
EXPECTED TO LINGER FOR THE NEXT SEVERAL DAYS. A BROAD SWATH OF
LAYRED CLOUDS WITH EMBEDDED DEEP CONVECTION LIES OVER THE OPEN
WATERS WEST OF THE STATE. RADAR SHOWS SHOWERS TO THE SOUTH AND WEST
OF KAUAI BUT THERE TRAJECTORY IS KEEPING THEM OFF OF THE ISLANDS
THEMSELVES. A FEW SHOWERS ARE ALSO SEEN MOVING INTO THE SOUTHEAST
KAU COAST. DAYTIME HEATING MAY CAUSE SOME CLOUD BUILDUPS OVER
INTERIOR AREAS TODAY AND WEDNESDAY WITH ISOLATED SHOWERS A
POSSIBILITY DURING THE AFTERNOON AND EVENING HOURS.

MODELS ARE IN GOOD AGREEMENT WITH THE LOW EVENTUALLY MOVING OFF
TOWARD THE NORTH NORTHEAST AND ITS ASSOCIATED FRONTAL BOUNDARY
GRADUALLY SHIFTING EASTWARD. THE BIG QUESTION IS HOW FAR EAST THE
FRONT EVENTUALLY MOVES TO. THE FRONTAL BAND IS FORECAST TO APPROACH
KAUAI ON THURSDAY AND THEN STALL VERY NEAR KAUAI ON FRIDAY AND THEN
LINGER THERE THROUGH THE WEEKEND. RAIN CHANCES WILL BE HIGHEST OVER
KAUAI AND GRADUALLY LOWER EASTWARD DOWN THE ISLAND CHAIN.

THE FRONTAL BOUNDARY IS THEN EXPECTED TO LINGER NEAR OR JUST NORTH
OF KAUAI INTO EARLY NEXT WEEK SO TRADE WINDS WILL REMAIN ABSENT FROM
THE FORECAST. RAIN CHANCES WILL CONTINUE TO BE HIGHER NEAR KAUAI AND
LESS OVER THE EASTERN ISLANDS.

&&

.MARINE...
THE PRESSURE GRADIENT BETWEEN BUOYS 51000 AND 51002 HAS BEEN
INCREASING OVER THE PAST SEVERAL HOURS. WIND REPORTS FROM SOUTH
POINT INDICATE SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY OCCURING
OVER THE WATERS SOUTH OF THE BIG ISLAND. THUS A SMALL CRAFT ADVISORY
HAS BEEN POSTED FOR THOSE WATERS AS WELL AS THE WINDWARD WATERS
NORTH OF MAUI COUNTY AND THE BIG ISLAND.

A NEW NORTH SWELL IS EXPECTED TO FILL IN WEDNESDAY NIGHT AND LINGER
INTO FRIDAY. THIS SWELL WILL LIKELY RESULT IN ADVISORY LEVEL SURF
ALONG EAST FACING SHORES...BUT WILL REMAIN BELOW ADVISORY LEVELS
ALONG NORTH FACING SHORES.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR BIG ISLAND NORTH
AND EAST-BIG ISLAND INTERIOR.

SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR OAHU WINDWARD
WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA
CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

&&

BURKE

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:57 PM HSTAreal Flood AdvisoryHFOHonolulu102 min
Feb 15, 9:52 AM HSTWind AdvisoryHFOHawaii6 hr

Nearby

Small Craft Advisories in Hawaii, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.